MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0600, UNIVERSAL SEAL, (PETALS) 20/BX; GCJ

APPLIED MEDICAL RESOURCES C0600, UNIVERSAL SEAL, (PETALS) 20/BX; GCJ
Model Number C0600
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of the investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Procedure not provided - "disposable premium trocar system universal (12 mm disposable seal with stopcock) broke (black rubber piece came out of center) when surgeon attempted to put trocar through and pull it out." additional information received via email from distributor on january 18, 2017 - it was believed that the rubber seal detached when the obturator was first put through the cannula, as the surgeon attempted to use the apparatus and deemed it not functioning.The surgeon then removed the apparatus from the patient and when examining it for why it was not working, removed the obturator from the cannula, and it was obvious the rubber seal was detached/broken.The seal did not fall into the patient as far as the distributor knows.Patient status - "no adverse patient event/patient harm reported".
 
Additional Manufacturer Narrative
The event product was not returned to applied medical for evaluation.The likely root cause of the damage to the seal is an instrument.Applied medical's instructions for use states that "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
C0600, UNIVERSAL SEAL, (PETALS) 20/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6309613
Report Number2027111-2017-00840
Device Sequence Number635071
Product Code GCJ
UDI-Device Identifier00607915114831
UDI-Public(01)00607915114831(17)190823(30)01(10)1274887
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K932995
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/23/2019
Device Model NumberC0600
Device Catalogue Number100817701
Device Lot Number1274887
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/07/2017
Supplement Report FDA Received Date05/03/2017
Patient Sequence Number1